Alert archive / Texas / Special Weather Statements in 2014
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Sep 12, 2014, 6:21 PM CDT for Kendall County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2014, 6:21 PM CDT (23:21 UTC)
- Expired
- Sep 12, 2014, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
County Kendall County, TX
The radar
The Austin/San Antonio radar (KEWX), 69 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 11.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 704 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
351 WWUS84 KEWX 122321 SPSEWX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 621 PM CDT FRI SEP 12 2014 TXZ188>190-206-130000- BLANCO-COMAL-GILLESPIE-KENDALL- 621 PM CDT FRI SEP 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COMAL...WESTERN BLANCO... EASTERN KENDALL AND SOUTHEASTERN GILLESPIE COUNTIES UNTIL 700 PM CDT... AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR KENDALIA...OR 9 MILES SOUTHWEST OF BLANCO... MOVING NORTHWEST AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FLUGRATH... ALBERT... LBJ STATE PARK... HYE... ROCKY CREEK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3010 9885 3038 9842 3001 9837 2975 9854 TIME...MOT...LOC 2322Z 115DEG 6KT 3002 9855 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Sep 12, 3:43 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Sep 12, 3:43 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 343 PM CDT FRI SEP 12 2014 CORRECTED FOR FEW GRAMMAR ERRORS ...LOCALLY HEAVY RAIN AND LOCALIZED FLASH FLOODING POSSIBLE... .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... AREA RADARS SHOW CONVECTIVE CELLS ALONG AND AHEAD OF A FRONTAL BOUNDARY THAT EXTENDS ALONG A LINE FROM PANDALE TO ROCKSPRINGS TO CEDAR PARK TO GEORGETOWN. THIS FRONTAL PASSAGE WILL CONTINUE TO PUSH SOUTHEASTWARD THROUGH LATE TONIGHT. ACROSS THE COASTAL PLAINS ...SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE THIS AFTERNOON AND EVENING AS A RICH TROPICAL AIRMASS PUSHES INLAND FROM THE GULF OF MEXICO. DURING THE LATE AFTERNOON AND EARLY EVENING...THE TWO ABOVE MENTIONED FEATURES ARE FORECAST TO MERGE NEAR INTERSTATE 35 AND SLOWLY PUSH TO THE SOUTHEAST. LOCALLY HEAVY RAIN OF 1 TO 2 INCHES ARE EXPECTED OVER THE AREA FOR THE NEXT 48 HOURS WITH SHORT DURATION TORRENTIAL RAIN OCCURRING MAINLY FROM 6 PM THIS EVENING THROUGH MIDNIGHT SATURDAY ALONG I-35 AND FROM MIDNIGHT TO 7 AM SATURDAY ALONG AND SOUTH OF HIGHWAY 90. HOWEVER...LOCALIZED ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE. ONCE AGAIN...THE MAIN SAFETY CONCERN FOR THIS EVENING AND SATURDAY IS OUTDOOR EVENTS...PRIMARILY FRIDAY NIGHT FOOTBALL GAMES AND SATURDAY YOUTH SPORTS LEAGUES. ANYONE PLANNING TO ATTEND THESE EVENTS...ESPECIALLY THOSE RESPONSIBLE FOR SAFETY...SHOULD HAVE ALTERNATE PLANS IN MIND FOR LIGHTNING DELAYS. IN ADDITION...TRAVEL MAY BE SIGNIFICANTLY IMPACTED BY MODERATE TO HEAVY RAIN AND WATER PONDING IN LOW-LYING AREAS...ESPECIALLY THIS EVENING. IN THE WAKE OF THE FRONT...A COOLER AIRMASS IS ANTICIPATED TO ARRIVE ACROSS THE AREA WITH OVERNIGHT LOWS IN THE LOWER 60S ACROSS THE HILL COUNTRY AND MID TO UPPER 60S ELSEWHERE. && .LONG TERM (SUNDAY THROUGH FRIDAY)... RAIN CHANCES CONTINUE THIS WEEKEND INTO LATE NEXT WEEK AS TROPICAL AIRMASS LINGERS AROUND SOUTH CENTRAL TEXAS. A RIDGE DEVELOPS OVER THE WESTERN U.S. TOWARD THE END OF NEXT WEEK...WHICH SHOULD RESULT IN DRY WEATHER AND A RETURN TO NEAR NORMAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 64 78 66 88 72 / 60 20 10 10 10 AUSTIN BERGSTROM INTL AIRPORT 66 76 64 88 70 / 60 30 10 10 10 NEW BRAUNFELS MUNI AIRPORT 67 79 66 88 71 / 70 30 20 10 10 BURNET MUNI AIRPORT 61 73 63 84 70 / 50 20 10 10 10 DEL RIO INTL AIRPORT 67 77 66 83 72 / 70 50 40 30 20 GEORGETOWN MUNI AIRPORT 62 75 64 85 70 / 60 20 10 10 10 HONDO MUNI AIRPORT 67 80 65 87 71 / 70 50 30 30 20 SAN MARCOS MUNI AIRPORT 66 77 66 88 70 / 60 30 10 10 10 LA GRANGE - FAYETTE REGIONAL 68 80 67 87 71 / 70 30 10 10 10 SAN ANTONIO INTL AIRPORT 65 78 68 89 72 / 70 40 20 20 20 STINSON MUNI AIRPORT 68 80 67 88 73 / 70 40 20 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...00 SYNOPTIC/GRIDS...17 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Sep 12, 4:41 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 441 PM CDT FRI SEP 12 2014 TXZ171>173-183>194-202>209-217>225-228-132145- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 441 PM CDT FRI SEP 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE THIS EVENING AND TONIGHT ACROSS ALL OF SOUTH CENTRAL TEXAS. EXPECT RAINFALL AMOUNTS OF 1 TO 2 INCHES TO BE COMMON BY LATE TONIGHT...WITH ISOLATED TOTALS UP TO 5 INCHES. LOCALIZED FLOODING OF POORLY DRAINED AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE THREAT FOR LOCALLY HEAVY RAINFALL CONTINUES INTO SATURDAY. AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE...MAINLY OVER THE RIO GRANDE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Sep 12, 4:30 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 430 PM CDT FRI SEP 12 2014 TXZ186-187-122230- BANDERA-KERR- 430 PM CDT FRI SEP 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BANDERA AND SOUTHEASTERN KERR COUNTIES UNTIL 530 PM CDT... AT 428 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR CENTER POINT...OR 10 MILES SOUTHWEST OF COMFORT...MOVING WEST AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MEDINA... CAMP VERDE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2971 9938 2998 9946 3003 9898 2982 9894 TIME...MOT...LOC 2130Z 078DEG 9KT 2990 9906 TOMASELLI
Special weather statement, Sep 12, 4:49 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 449 PM CDT FRI SEP 12 2014 TXZ191-192-122245- HAYS-TRAVIS- 449 PM CDT FRI SEP 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TRAVIS AND NORTHEASTERN HAYS COUNTIES UNTIL 545 PM CDT... AT 444 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR TANGLEWOOD FOREST...MOVING WEST AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TANGLEWOOD FOREST... DRIPPING SPRINGS... BUDA... DRIFTWOOD... SAN LEANNA... MANCHACA... HAYS... HAYS CITY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3003 9809 3027 9812 3028 9773 3010 9770 TIME...MOT...LOC 2149Z 083DEG 10KT 3018 9782 TOMASELLI
Special weather statement, Sep 12, 5:40 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 540 PM CDT FRI SEP 12 2014 TXZ192-193-122345- BASTROP-TRAVIS- 540 PM CDT FRI SEP 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BASTROP AND CENTRAL TRAVIS COUNTIES UNTIL 645 PM CDT... AT 538 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR MANOR...OR 8 MILES NORTHEAST OF AUSTIN BERGSTROM INT AP...MOVING WEST AT 15 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... AUSTIN BERGSTROM INT AP... ROLLINGWOOD... WEST LAKE HILLS... DEL VALLE... CAMP MABRY... SUNSET VALLEY... LOST CREEK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3019 9790 3044 9786 3036 9745 3018 9748 TIME...MOT...LOC 2240Z 098DEG 12KT 3028 9757 TOMASELLI
Special weather statement, Sep 12, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 621 PM CDT FRI SEP 12 2014 TXZ188>190-206-130000- BLANCO-COMAL-GILLESPIE-KENDALL- 621 PM CDT FRI SEP 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COMAL...WESTERN BLANCO... EASTERN KENDALL AND SOUTHEASTERN GILLESPIE COUNTIES UNTIL 700 PM CDT... AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR KENDALIA...OR 9 MILES SOUTHWEST OF BLANCO... MOVING NORTHWEST AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FLUGRATH... ALBERT... LBJ STATE PARK... HYE... ROCKY CREEK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 3010 9885 3038 9842 3001 9837 2975 9854 TIME...MOT...LOC 2322Z 115DEG 6KT 3002 9855
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 3:20 PM CDT | Areal Flood Advisory | EWX | Kerr | 2 hr |
| Sep 12, 3:33 PM CDT | Areal Flood Advisory | EWX | Val Verde | 117 min |
| Sep 12, 3:53 PM CDT | Flash Flood Warning | EWX | Kerr | 112 min |
| Sep 12, 4:30 PM CDT | Special Weather Statement | EWX | Bandera | 60 min |
| Sep 12, 4:49 PM CDT | Special Weather Statement | EWX | Hays | 56 min |
| Sep 12, 4:55 PM CDT | Areal Flood Advisory | EWX | Lee | 2 hr |
| Sep 12, 5:30 PM CDT | Areal Flood Advisory | EWX | Val Verde | 2 hr |
| Sep 12, 5:40 PM CDT | Special Weather Statement | EWX | Travis | 65 min |
| Sep 12, 5:47 PM CDT | Areal Flood Advisory | EWX | Bastrop, Lee, Travis, Williamson | 2 hr |
| Sep 12, 6:32 PM CDT | Special Weather Statement | EWX | Edwards | 58 min |
Nearby
Special Weather Statements in Texas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.